Alert archive / Florida / Rip Current Statements in 2021

Rip Current Statement 64, NWS Tallahassee, FL

July 10, 2021Walton County, Florida

NWS Tallahassee, FL issued this rip current statement at Jul 10, 2021, 10:16 AM CDT for Walton County, Florida. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2021, 10:16 AM CDT (15:16 UTC)
Expired
Jul 10, 2021, 10:00 PM CDT
In force
12 hr
Issued by
NWS Tallahassee, FL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

575 
WHUS42 KTAE 101516
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
1116 AM EDT Sat Jul 10 2021

FLZ108-102330-
/O.NEW.KTAE.RP.S.0064.210710T1516Z-210711T0300Z/
South Walton-
1016 AM CDT Sat Jul 10 2021

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Walton County Beaches.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Jul 10, 8:18 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 10, 8:18 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
918 AM EDT Sat Jul 10 2021

.UPDATE...

Increased PoPs chances slightly to account for showers around
Albany for this morning.

&&

.PREV DISCUSSION [641 AM EDT]...

.NEAR TERM [Through Tonight]...

The CWA is on the north side of a low level ridge stretching across
the northeast Gulf of Mexico this morning with generally south to
southwest flow across the region. PW values are expected to be
slightly lower then yesterday across the Florida Panhandle and
southeast Alabama (1.8 inches) but similar to yesterday across
portions of southwest Georgia and the Big Bend (~2 inches). Showers
and thunderstorms will develop again this afternoon with PoPs around
40% and activity will diminish tonight. Highs will be in the upper
80s to lower 90s with lows in the 70s.

.SHORT TERM [Sunday Through Monday]...

The upper level pattern across the United States will become
highly amplified by the end of the weekend as a large upper level
low moves into the Midwest. The local area will be situated on
the southeastern periphery of this upper level ridge while at the
surface the Bermuda high strengthens westward. This will lead to
increased southeasterly flow into next week and plenty of
available moisture for scattered showers and storms on Sunday. An
upper level trough will move west into the area on Monday and mid-
level dry air on the westward side of this trough could temper
shower chances somewhat, but with plenty of low level moisture
sticking around, have left scattered thunderstorms in the
forecast.

.LONG TERM [Monday Night Through Saturday]...

As the upper level low over the midwest lifts out through the
period, the westerlies will recede to the northern tier of the US
with upper level ridging anticipated to build in across the
region. At the surface, the moist southeasterly trades in
association with strong Bermuda high will likely take over. Expect
daily shower and thunderstorms throughout the week along with
temperatures generally in the low 90s.

.AVIATION...
[Through 12Z Sunday]

A few low stratus clouds/fog will be possible this morning,
however conditions will quickly improve by 13-14z. A few showers
will be possible this morning with scattered showers and
thunderstorms possible at each of the TAF sites this afternoon.

.MARINE...

Winds and seas will be on the lower side through much of the
weekend with the only boating concerns being shower and
thunderstorm chances by the end of weekend. Winds will be out of
the southwest and south through the weekend around 5 to 10 knots.
Pattern change into next week will bring the area stronger
southeast winds (around 10 to 15 knots) which will increase seas
along with bringing greater coverage of showers and storms,
especially in the overnight hours.

.FIRE WEATHER...

Scattered showers and thunderstorms are expected today with rain
chances increasing to around 60% for much of the region tomorrow. RH
values will range from the upper 40s to upper 60s with winds mostly
on the lighter side.

.HYDROLOGY...

Elsa's rainfall pushed stretches of the Fenholloway River above
flood stage. The river appears to have crested at Foley and will
commence a slow recession. The Steinhatchee River is still rising
slowly, but should crest just shy of moderate flood stage. Flooding
is forecast on the lower Suwannee River with contributions from the
already flooded Santa Fe and Elsa's rainfall. Rock Bluff is forecast
to reach flood stage on Tuesday night. Downstream Manatee Springs
may reach flood stage later next week. No significant rainfall
events are anticipated through the next 5 days, so additional
concerns are low but as usual for summer rainfall, some low end
concerns exist should any afternoon storms train over these
flooded basins.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   90  72  90  73  89 /  40  20  50  20  50
Panama City   88  76  86  75  86 /  30  10  40  20  40
Dothan        90  72  89  72  88 /  40  20  60  10  70
Albany        93  74  92  73  91 /  40  20  60  10  70
Valdosta      90  72  90  71  90 /  40  20  60  10  60
Cross City    90  73  89  72  89 /  40  10  50  20  60
Apalachicola  87  76  86  75  85 /  20  10  30  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Montgomery
NEAR TERM...Fieux
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Fieux
MARINE...Dobbs
FIRE WEATHER...Fieux
HYDROLOGY...Dobbs

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:36 PM CDTRiver Flood WarningTAEDixie, Taylor7 days
Jul 10, 3:09 PM CDTSpecial Weather StatementTAEHolmes51 min
Jul 10, 3:51 PM CDTSpecial Weather StatementTAELeon24 min
Jul 10, 3:54 PM CDTSpecial Weather StatementTAELiberty36 min
Jul 10, 5:05 PM CDTSpecial Weather StatementTAEJackson40 min

Nearby

Rip Current Statements in Florida, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.